|Scared!! Long time use of HIV med can cause death?
Sep 25, 2013
Good evening Doctor!!! Currently I'm a healthy undetectable lad. The med I've been on for 6 months is complera. Doing extremely well with it. Thankfully. I've re-read some info about my med. Is it true, that over a long period of taking it. You can end up dead. This frightens me so.
| Response from Dr. Young
Hello and thanks for posting.
Seems like you're doing very well on your medications, with no side effects and an undetectable viral load.
There's no evidence that taking any of the current HIV medications (assuming that one's engaged in your care and medical follow up) will lead to death. That's not to say that people have had very serious side effects (or even death) among first-generation medications (such as d4T, ddI and ddC), but current treatments are safe and very effective for the long haul.
Rather than be frightened by legacies of the past, I'd rather you focus on the most recent data from North America that suggests that life expectancy is improving and essentially normal. Indeed, healthy aging with HIV should be the goal for everyone.
I hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Leading Cause Of Death Among U.s. Hiv Patients
- Itchy Scrotum Could I Have HIV
- Bloody Pee After Sex With Sex Worker Worried I Have HIV
- Dizziness After Having Sex During Period Worried I Have HIV
- Flu Symptoms After Oral Sex Worried I Have HIV
- Muscle Ache After Anal Sex Bottom Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.